SEVEN-DAY SESSHIN

Actualizing the Self 7D Sesshin_1200x630.png

On the path

whether long or short

the virtues of

patience and diligence

continuing endlessly.

—Shinko Kwong

Sesshin, literally “to touch the Mind,” is a period of time set aside for an intensive meditation retreat to let go of the conditioned self and resume our original nature. Please join us at the Zen Center gaitan (front zendo hall for those who are fully vaccinated & pre-registered at office@smzc.org) or online. This seven-day sesshin is zoomed from the zendo for online participants. Please email us to inquire about in-person sesshin for those who are fully vaccinated.

Zoom link will be emailed to online participants upon registration.

PRIVATE ZOOM INTERVIEW WITH SHUSO:

By appointment 11 am - 12:50 pm & 7:30 - 8:45 pm

BY DONATION ($40/day online)

$280 for 7 days

$200 for 5 days

$120 for 3 days

SUNDAY EVENING

  7:30 pm  Zazen (meditation); 7:15 Bonsho (outdoor bell)

  8:10 pm  Shindo Kevin Souza “Mind Ground” opening talk & guidelines

  8:30 pm  Zazen

  8:53 pm  Four Vows

  9:30 pm  Sleep

                                                              

MONDAY - SUNDAY MORNING

  4:45 am  Wake up (15 min. bell)

  5:00 am  Zazen (meditation)

  5:40 am  Kinhin (10 min. slow walking)

  5:50 am  Zazen

  6:30 am  Service, chanting

  6:55 am  Silent morning meal at home, rest

  8:30 am  Work practice at home

10:30 am  Clean up

11:00 am  Zazen (10:53 bell)

11:30 am  Kinhin

11:40 am  Zazen

12:10 pm  Kinhin

12:20 pm  Zazen

12:55 pm  Service, chanting

  1:05 pm  Silent noon meal at home, rest

  3:00 pm  Zazen (2:53 bell)

                                                                                       

MONDAY AFTERNOON 

  3:30 pm     Kinhin (10 min. slow walking)

  3:40 pm     Zazen (meditation)

  4:10 pm     Soji                 

  4:40 pm     Zazen              

  5:10 pm     Kinhin                         

  5:20 pm     Zazen

TUESDAY - SATURDAY AFTERNOON

  3:30 pm     Talk: Tues & Thurs - Shuso; Wed & Fri - Roshi; Sat - Roshi & Shuso

  4:30 pm     Break (10min)

  4:40 pm     Zazen

  5:05 pm     Kinhin

  5:15 pm     Zazen

  5:50 pm     Service

  6:00 pm     Silent evening meal at home, rest

  7:30 pm     Zazen (7:23 bell)

  8:10 pm     Kinhin

  8:20 pm     Zazen

  8:45 pm     Four Vows, 8:55 pillow bell

SUNDAY (following morning zazen, service, meal)

  8:30 am     Work practice at home, one hour

  9:30 am     Clean up

10:00 am     Zazen

10:30 am     Kinhin

10:40 am     Zazen

11:10 am     Kinhin

11:20 am     Zazen

11:50 am     Service, chanting

11:55 am     Silent noon meal at home, rest

  1:30 pm     Zazen (1:23 bell)

  2:00 pm     Kinhin

  2:10 pm     Zazen

  2:40 pm     Kinhin

  2:50 pm     Zazen

  3:20 pm     Four Vows, closing circle ceremony (on-site & online participants together, 30 min)